Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Grand Rapids, MI

May 22, 2011Clinton County, Ingham County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 22, 2011, 9:10 PM EDT for Clinton County, Ingham County, Michigan. It was in force for 80 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 9:10 PM EDT (01:10 UTC)
Expired
May 22, 2011, 10:30 PM EDT
In force
80 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, MI, Ingham County, MI

The radar

The Detroit radar (KDTX), 71 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 9:10 PM EDTTSTM WND DMG1 Ese Lansing, MIMULTIPLE TREES UPROOTED DUE TO WIND. LARGEST TREE 30 FEET TALL. LOCATED NEAR SHEPHERD AND KALAMAZOO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS53 KGRR 230110
SVRGRR
MIC037-065-230230-
/O.NEW.KGRR.SV.W.0036.110523T0110Z-110523T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
910 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
  INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 1030 PM EDT

* AT 909 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM DEWITT TO 5 MILES WEST OF LESLIE..AND
  MOVING EAST AT 15 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  LANSING...            WEBBERVILLE...        WILLIAMSTON...
  STOCKBRIDGE...        LESLIE...             MASON...
  DEWITT...             WHEATFIELD TWP...     KINNEVILLE...
  EDEN...               FITCHBURG...          AURELIUS...
  HOLT...               BUNKER HILL...        HASLETT...
  ONONDAGA...           OKEMOS...             EAST LANSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4243 8414 4242 8460 4293 8461 4294 8436
      4278 8436 4278 8415
TIME...MOT...LOC 0110Z 266DEG 14KT 4284 8456 4244 8453
WIND...HAIL 60MPH <1.00IN

$$

NJJ
2 follow-up statements
198 
WWUS53 KGRR 230128
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
928 PM EDT SUN MAY 22 2011

MIC037-230137-
/O.CAN.KGRR.SV.W.0036.000000T0000Z-110523T0230Z/
CLINTON MI-
928 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4265 8442 4277 8440 4277 8437 4278 8436
      4278 8416 4278 8415 4274 8414 4264 8414
TIME...MOT...LOC 0127Z 266DEG 14KT 4284 8447 4244 8444

$$

MIC065-230230-
/O.CON.KGRR.SV.W.0036.000000T0000Z-110523T0230Z/
INGHAM MI-
928 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
INGHAM COUNTY UNTIL 1030 PM EDT...

AT 922 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DEWITT TO LESLIE...MOVING EAST AT
15 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 905 PM THE CAPITAL CITY AIRPORT REPORTED A WIND 
GUST OF 56 MPH WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  WEBBERVILLE...        WILLIAMSTON...        HASLETT...
  FOREST HILLS...       MERIDIAN...           BELL OAK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4265 8442 4277 8440 4277 8437 4278 8436
      4278 8416 4278 8415 4274 8414 4264 8414
TIME...MOT...LOC 0127Z 266DEG 14KT 4284 8447 4244 8444
WIND...HAIL 60MPH <1.00IN

$$

NJJ
434 
WWUS53 KGRR 230139
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
939 PM EDT SUN MAY 22 2011

MIC065-230150-
/O.CAN.KGRR.SV.W.0036.000000T0000Z-110523T0230Z/
INGHAM MI-
939 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INGHAM COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4265 8442 4277 8440 4277 8437 4278 8436
      4278 8416 4278 8415 4274 8414 4264 8414
TIME...MOT...LOC 0140Z 266DEG 14KT 4284 8440 4244 8437

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:31 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 22, 6:31 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
631 PM EDT SUN MAY 22 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(353 PM EDT SUN MAY 22 2011)
STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT
APPROACHES THE AREA.  SCATTERED SHOWERS AND STORMS WILL LINGER
THROUGH MONDAY EVENING THEN COME TO AN END.  TUESDAY LOOKS MAINLY
DRY...WITH THE NEXT CHANCE OF RAIN COMING ON WEDNESDAY WITH LOW
PRESSURE PASSING TO OUR SOUTH.  TEMPERATURES WILL COOL OFF...FROM
THE 70S ON MONDAY...INTO THE 60S FOR TUESDAY AND WEDNESDAY.

&&

.SHORT TERM...(353 PM EDT SUN MAY 22 2011)
(TONIGHT THROUGH MONDAY NIGHT)
SEVERE POTENTIAL STILL APPEARS RATHER GOOD LATE THIS EVENING.  A
LINE OF STORMS WERE COMING TOGETHER AHEAD OF COLD FRONT FROM CENTRAL
WISCONSIN TO CENTRAL ILLINOIS.  THESE SHOULD HOLD TOGETHER AS A
COUPLED UPPER JET MOVES IN THIS EVENING.  THEN TOWARD MIDNIGHT A LOW
LEVEL JET APPROACHES TO HELP MAINTAIN THE STORMS.  IT APPEARS THE
HIGHEST CHANCE OF SEVERE WEATHER FOR SW LOWER MICHIGAN WILL COME
BETWEEN 8 PM AND 3 AM.  THIS TIMING ALSO COINCIDES WITH THE ARRIVAL
OF STRONGER MID LEVEL WINDS AND A SHARP THETA-E RIDGE.  SHEAR VALUES
IN THE LOWEST 1KM RAMP UP SIGNIFICANTLY AROUND 03Z OVER THE WESTERN
HALF OF THE CWA...SO WE WILL HAVE TO MAINTAIN WATCH FOR AN ISOLATED
TORNADO LATER THIS EVENING.

THE FRONT OCCLUDES AND COMES THROUGH EARLY MONDAY MORNING...HOWEVER
THERE WILL BE A SECONDARY COLD FRONT THAT WILL NOT COME THROUGH
UNTIL MONDAY EVENING.  IT APPEARS THERE WILL BE ENOUGH MOISTURE AND
LIFT LINGERING TO HAVE SCATTERED SHOWERS AND STORMS MUCH OF THE
DAY.  WITH THE SECONDARY COLD FRONT COMING THROUGH AFTER THE DAYTIME
INSTABILITY HAS BEEN ESTABLISHED...THERE COULD BE MORE STRONG TO
SEVERE STORMS OVER FAR SOUTHERN LOWER MICHIGAN.  THE RIGHT ENTRANCE
REGION OF THE JET COMES OVERHEAD DURING THE EVENING HOURS TOO WHICH
IS WHEN THE STORMS SHOULD PEAK.  THE SHOWERS AND STORMS SHOULD EXIT
THE AREA TOWARD MIDNIGHT MONDAY NIGHT AS THE FRONT PASSES.

&&

.LONG TERM...(353 PM EDT SUN MAY 22 2011)
(TUESDAY THROUGH SATURDAY)
DIFFERENCES REMAIN BETWEEN THE GFS AND ECMWF THROUGH THE LONG TERM.
SYSTEMS ARE MOVED AT A STEADY PACE FROM WEST TO EAST THROUGH THE
LONG TERM... EXCEPT FOR A LOW IN THE ECMWF PROGGED TO SLOW OR STALL
NEAR THE AREA THURSDAY INTO SATURDAY. THE GFS KEEPS THE SYSTEM
MOVEMENT MORE CONSISTENT... SO LEANED TOWARD DRIER WITH HIGH
PRESSURE OVERHEAD AS SHOWN BY THE GFS.

THIS WOULD BRING RAIN TO MICHIGAN... AND THUNDERSTORMS TO SOUTHERN
LOWER MICHIGAN... WEDNESDAY INTO WEDNESDAY NIGHT. RAIN WILL CONTINUE
ACROSS THE AREA INTO THURSDAY NIGHT. CUT TO 20 POPS FOR FRIDAY INTO
SATURDAY. WOULD REMOVE PRECIPITATION... IF IT WOULD NOT CREATE AN
ISLAND IN THE GRIDS. LEFT THE WEEKEND DRY... AS A STRONG AREA OF
HIGH PRESSURE DEPICTED IN THE GFS... KEEPS SYSTEMS TO THE NORTH OR
SOUTH OF THE REGION.

THE TEMPERATURES WILL BE AROUND TO A LITTLE BELOW NORMAL. NORMAL
HIGHS RANGE FROM AROUND 70 DEGREES TO THE MID 70S. NORMAL LOWS ARE
AROUND 50 DEGREES.

&&

.AVIATION...(631 PM EDT SUN MAY 22 2011)
VFR CONDITIONS WITH A FEW CUMULUS AND A WARM ATMOSPHERE ARE
ACCOMPANIED BY WINDS AROUND 12 KTS GUSTING INTO THE LOWER 20S OUT OF
THE SOUTH. AREAS OF THUNDERSTORMS HAVE FORMED ACROSS THE REGION. THE
MAIN THREAT FOR THUNDERSTORMS... AND POSSIBLY SEVERE STORMS... WILL
COME LATE THIS EVENING INTO TONIGHT. VISIBILITIES AND CEILINGS
SHOULD MOSTLY BE IN THEIR VFR RANGES... WITH SCATTERED MVFR
CONDITIONS AND ISOLATED IFR IN THE THUNDERSTORMS. MAY HAVE A LULL IN
THE WINDS OVERNIGHT... BUT THEY SHOULD PICK UP AGAIN BY MONDAY
AFTERNOON AS THE COLD FRONT APPROACHES WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...(353 PM EDT SUN MAY 22 2011)
TOOK THE SMALL CRAFT ADVISORY DOWN FOR ALL BUT AREAS SOUTH OF SOUTH
HAVEN.  THE FAR SOUTHERN PORTION OF THE LAKE SHOULD SEE THE
STRONGEST SSW WINDS TONIGHT AS THIS AREA IS FARTHEST FROM THE
BAGGINESS OF THE LOW PRESSURE THAT WILL CROSS THE LAKE SUPERIOR
REGION.  ALTHOUGH NO SCA IS IN AFFECT BEYOND TONIGHT...IT APPEARS
THE LAKE WILL STAY SOMEWHAT CHOPPY AS COLD ADVECTION TAKES OVER LATE
MONDAY INTO TUESDAY.

&&

.HYDROLOGY...(353 PM EDT SUN MAY 22 2011)
MOST RAINFALL TOTALS SHOULD BE BETWEEN A QUARTER AND A HALF RAIN
THROUGH MONDAY EVENING.  HOWEVER...GIVEN THE CONVECTIVE NATURE OF
THE PCPN AND WITH PWAT VALUES APPROACHING AN INCH AND A HALF...SOME
LOCALIZED HEAVIER TOTALS WILL OCCUR.  BRIEF PONDING OF WATER IN
URBAN AREAS AND A JUMP IN WATER LEVELS OF SMALL CREEKS AND STREAMS
COULD OCCUR.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH 5AM TONIGHT ST. JOESPH TO SOUTH
HAVEN.

&&

SYNOPSIS:    JK
SHORT TERM:  JK
LONG TERM:   63
AVIATION:    63
MARINE:      JK
HYDROLOGY:   JK
Hazardous weather outlook, May 22, 4:21 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 PM EDT SUN MAY 22 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-231045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
421 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS SOME OF WHICH MAY BE SEVERE ARE EXPECTED THIS
EVENING INTO TONIGHT. STORMS WILL BE POSSIBLE AFTER 500 PM...WITH
THE BEST CHANCES OCCURRING AFTER 800 PM. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAIN...CLOUD TO GROUND LIGHTNING
STRIKES...HAIL GREATER THAN ONE INCH IN DIAMETER AND WIND GUSTS IN
EXCESS OF 60 MPH. THUNDERSTORM MOVEMENT WILL BE TO THE NORTHEAST AT
40 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AFTERNOON AND
EVENING...ESPECIALLY SOUTHEAST OF A BENTON HARBOR TO LANSING LINE.
STORMS MONDAY AFTERNOON AND EVENING MAY REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING AND TONIGHT.

LMZ844>849-231045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
421 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SOUTH TO SOUTHWEST WINDS TO 30 KNOTS WILL POSE A HAZARD TO
SMALLER CRAFT TONIGHT SOUTH OF SOUTH HAVEN. AREAS OF DENSE FOG WILL
BE POSSIBLE TONIGHT OUT ON THE LAKE.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON LAKE MICHIGAN
TONIGHT. STRONG WINDS...LARGE HAIL...HEAVY RAIN AND CLOUD TO WATER
LIGHTNING ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE ON MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

DUKE JK

In the hours before

Local storm report, May 22, 8:38 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     PENNFIELD               42.37N 85.10W
05/22/2011                   CALHOUN            MI   EMERGENCY MNGR

            LOCAL FIRE DEPT REPORTS TREES DOWN IN PENNFIELD ON AREA
            ROAD.

&&

GWETZEL
Special weather statement, May 22, 8:38 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 PM EDT SUN MAY 22 2011

MIZ066-067-073-074-230130-
CALHOUN-EATON-INGHAM-JACKSON-
838 PM EDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
CHARLOTTE TO 25 MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 50
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  PULASKI...            SPRINGPORT...         CONCORD...
  DIMONDALE...          EATON RAPIDS...       PARMA...
  HANOVER...            KINNEVILLE...         WAVERLY...
  TOMPKINS...           HORTON...             SANDSTONE...
  SPRING ARBOR...       AURELIUS...           HOLT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4207 8489 4269 8494 4277 8479 4277 8437
      4278 8436 4278 8416 4239 8412 4208 8412
TIME...MOT...LOC 0037Z 233DEG 49KT 4273 8480 4200 8478

MEADE
Local storm report, May 22, 8:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
841 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     2 SW BATTLE CREEK       42.30N 85.22W
05/22/2011                   CALHOUN            MI   TRAINED SPOTTER

            2.5 INCH HEALTHY TREE BRANCH DOWN ON POWER LINES

&&

KHOOG
Local storm report, May 22, 9:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
901 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     1 SSE GRAND LEDGE       42.74N 84.74W
05/22/2011  E50 MPH          EATON              MI   TRAINED SPOTTER

            50 MPH WINDS ESTIMATED. HEAVY RAIN REPORTED.

&&

KHOOG
Local storm report, May 22, 9:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
903 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 S KALAMAZOO           42.26N 85.59W
05/22/2011                   KALAMAZOO          MI   PUBLIC

            TREE BRANCHES DOWN IN THE WESTNEDGE AREA. ALSO .10 INCH
            HAIL.

0739 PM     TSTM WND GST     PORTAGE                 42.20N 85.58W
05/22/2011  E50.00 MPH       KALAMAZOO          MI   AMATEUR RADIO

            ESTIMATED 50 MPH WIND.

0740 PM     TSTM WND GST     3 S KALAMAZOO           42.24N 85.59W
05/22/2011  E55.00 MPH       KALAMAZOO          MI   TRAINED SPOTTER

            ESTIMATED WIND GUST. TREES AND/OR BRANCHES DOWN IN THE
            AREA.

0740 PM     TSTM WND GST     SCHOOLCRAFT             42.12N 85.64W
05/22/2011  M65.00 MPH       KALAMAZOO          MI   TRAINED SPOTTER

            65 MPH WIND GUST MEASURED BY SKYWARN SPOTTER.

0743 PM     HAIL             WSW PLAINWELL           42.44N 85.65W
05/22/2011  E0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

            PEA SIZED HAIL RECEIVED IN PLAINWELL.

0753 PM     NON-TSTM WND GST 4 SSE KALAMAZOO         42.24N 85.56W
05/22/2011  M58.00 MPH       KALAMAZOO          MI   ASOS

            58 MPH WIND GUST MEASURED BY ASOS

0810 PM     TSTM WND GST     BEDFORD                 42.40N 85.23W
05/22/2011  E50.00 MPH       CALHOUN            MI   TRAINED SPOTTER

            WINDS 35 MPH GUSTING TO 50 MPH.

0813 PM     TSTM WND GST     4 S BATTLE CREEK        42.26N 85.18W
05/22/2011  E50.00 MPH       CALHOUN            MI   TRAINED SPOTTER

            WINDS ESTIMATED AT LAKEVIEW SQUARE MALL.

0819 PM     TSTM WND DMG     PENNFIELD               42.37N 85.10W
05/22/2011                   CALHOUN            MI   EMERGENCY MNGR

            LOCAL FIRE DEPT REPORTS TREES DOWN IN PENNFIELD ON AREA
            ROAD.

0830 PM     TSTM WND DMG     2 SW BATTLE CREEK       42.30N 85.22W
05/22/2011                   CALHOUN            MI   TRAINED SPOTTER

            2.5 INCH HEALTHY TREE BRANCH DOWN ON POWER LINES

0850 PM     TSTM WND GST     1 SSE GRAND LEDGE       42.74N 84.74W
05/22/2011  E50.00 MPH       EATON              MI   TRAINED SPOTTER

            50 MPH WINDS ESTIMATED. HEAVY RAIN REPORTED.

&&

KHOOG
Local storm report, May 22, 9:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
909 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     5 WSW CONVIS TWP        42.35N 85.08W
05/22/2011                   CALHOUN            MI   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN EMMETT TOWNSHIP. LARGE HEALTHY
            TREES.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:38 PM EDTSpecial Weather StatementGRREaton, Ingham, Jackson52 min
May 22, 9:34 PM EDTSpecial Marine WarningGRR86 min
May 22, 9:40 PM EDTSpecial Weather StatementGRRLake, Mason65 min
May 22, 10:57 PM EDTSpecial Marine WarningGRR93 min
May 22, 11:49 PM EDTSpecial Weather StatementGRRKent, Ottawa56 min
May 23, 12:21 AM EDTSpecial Weather StatementGRRNewaygo54 min
May 23, 12:31 AM EDTSpecial Weather StatementGRRMecosta, Montcalm59 min
May 23, 12:58 AM EDTSpecial Weather StatementGRRIngham62 min
May 23, 1:14 AM EDTSpecial Weather StatementGRRGratiot, Isabella61 min
May 23, 12:10 PM EDTSpecial Weather StatementGRRClinton, Gratiot, Ionia, Isabella65 min
May 23, 1:11 PM EDTSpecial Weather StatementGRRClinton49 min
May 23, 2:27 PM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson63 min
May 23, 3:30 PM EDTSpecial Weather StatementGRRCalhoun60 min
May 23, 4:52 PM EDTSpecial Weather StatementGRRJackson38 min
May 23, 5:04 PM EDTSevere Thunderstorm WarningGRRJackson26 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.